Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Filling-invariants at infinity for manifolds of nonpositive curvature
HTML articles powered by AMS MathViewer

by Noel Brady and Benson Farb PDF
Trans. Amer. Math. Soc. 350 (1998), 3393-3405 Request permission

Abstract:

In this paper we construct and study isoperimetric functions at infinity for Hadamard manifolds. These quasi-isometry invariants give a measure of the spread of geodesics in such a manifold.
References
  • J. Block and S. Weinberger, Large scale homology theories and geometry, Geometric Topology (Athens, GA, 1993), AMS/IP Stud. Adv. Math., vol. 2, part 1, Amer. Math. Soc., Providence, RI, 1997, pp. 522–569.
  • David B. A. Epstein, James W. Cannon, Derek F. Holt, Silvio V. F. Levy, Michael S. Paterson, and William P. Thurston, Word processing in groups, Jones and Bartlett Publishers, Boston, MA, 1992. MR 1161694
  • A. Eskin and B. Farb, Quasi-flats and rigidity in higher rank symmetric spaces, J. Amer. Math. Soc. 10 (1997), 653–692.
  • S. M. Gersten, Quadratic divergence of geodesics in $\textrm {CAT}(0)$ spaces, Geom. Funct. Anal. 4 (1994), no. 1, 37–51. MR 1254309, DOI 10.1007/BF01898360
  • Steve M. Gersten, Quasi-isometry invariance of cohomological dimension, C. R. Acad. Sci. Paris Sér. I Math. 316 (1993), no. 5, 411–416 (English, with English and French summaries). MR 1209258
  • M. Gromov, Asymptotic invariants of infinite groups, Geometric group theory, Vol. 2 (Sussex, 1991) London Math. Soc. Lecture Note Ser., vol. 182, Cambridge Univ. Press, Cambridge, 1993, pp. 1–295. MR 1253544
  • B. Kleiner and B. Leeb, Rigidity of quasi-isometries for symmetric spaces of higher rank, to appear in Publ. Math. IHES.
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 53C23, 20F32, 57M07
  • Retrieve articles in all journals with MSC (1991): 53C23, 20F32, 57M07
Additional Information
  • Noel Brady
  • Affiliation: Department of Mathematics, Cornell University Ithaca, New York 14853
  • Email: brady@math.cornell.edu
  • Benson Farb
  • Affiliation: Department of Mathematics, University of Chicago 5734 University Ave. Chicago, Illinois 60637
  • MR Author ID: 329207
  • Email: farb@math.uchicago.edu
  • Received by editor(s): April 18, 1995
  • Received by editor(s) in revised form: October 25, 1996
  • Additional Notes: The second author is supported in part by an N.S.F. Postdoctoral Fellowship.
  • © Copyright 1998 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 350 (1998), 3393-3405
  • MSC (1991): Primary 53C23, 20F32, 57M07
  • DOI: https://doi.org/10.1090/S0002-9947-98-02317-4
  • MathSciNet review: 1608281